MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-RD-0060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024, utilizing the reform pedicle screw system.During the procedure, while final tightening the set screws utilizing the offset ratcheting torque handle (39-ch-0008) with the t25, lock-screw torque driver, reform (39-rd-0060) the tip of the driver broke.The broken tip was removed and the procedure was completed utilizing the second driver readily available in the set.There was no patient injury or delay to the procedure reported.
 
Additional Manufacturer Narrative
D4: serial number: not applicable.H3: device evaluation in process.A follow-up report will be submitted upon completion.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024, utilizing the reform pedicle screw system.During the procedure, while final tightening the set screws utilizing the offset ratcheting torque handle (39-ch-0008) with the t25, lock- screw torque driver, reform (39-rd-0060) the tip of the driver broke.The broken tip was removed and the procedure was completed utilizing the second driver readily available in the set.There was no patient injury or delay to the procedure reported.
 
Additional Manufacturer Narrative
H3 device evaluation - along with the t25, lock-screw torque driver, reform (39-rd-0060), an offset ratcheting torque handle, believed to be in use at the time of the tip failure was returned.Initial evaluation noted the ratcheting torque handle ratchets freely left, right and locks in the middle.It also tested below the specified torque range of 106 in/lbs +-10%, with an average reading of 85.17 in/lbs.The tip fracture on the driver is skewed at an angle relative to the driver's longitudinal axis.This type of fracture is indicative of failures due to combination loading (torsion in combination with bending moments).Multiple fracture planes are observed in the break region.It is unknown if the fracture was strictly due to loading conditions during this procedure or if crack initiation had been initiated from prior applied loading.Review of device history records for the 39-rd-0060 lot 12407ps, found a total of twenty-six (26) pieces of this lot released for distribution on 1/16/2017 (6pcs) and 2/3/2017 (20pcs) with no deviation or anomalies that would contribute to the reported failure.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are recommended.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key20641459
Report Number3005739886-2024-00049
Device Sequence Number12618010
Product Code HXX
UDI-Device Identifier00840019928366
UDI-Public00840019928366
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39-RD-0060
Device Catalogue Number39-RD-0060
Device Lot Number12407PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown